Alert archive / Ohio / Tornado Warnings in 2010

Tornado Warning 10, NWS Wilmington, OH

June 2, 2010Champaign County, Miami County, Shelby County, Ohio

NWS Wilmington, OH issued this tornado warning at Jun 2, 2010, 6:00 PM EDT for Champaign County, Miami County, Shelby County, Ohio. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2010, 6:00 PM EDT (22:00 UTC)
Expired
Jun 2, 2010, 6:30 PM EDT
In force
30 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Champaign County, OH, Miami County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 92 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 6:20 PM EDTTSTM WND DMGN Piqua, OHTREES WERE REPORTED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1298 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

914 
WFUS51 KILN 022200
TORILN
OHC021-109-149-022230-
/O.NEW.KILN.TO.W.0010.100602T2200Z-100602T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
600 PM EDT WED JUN 2 2010

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
  NORTHERN MIAMI COUNTY IN WEST CENTRAL OHIO...
  SOUTHERN SHELBY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 630 PM EDT.

* AT 557 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR POLO...
  MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PIQUA...
  ST. PARIS...

IN ADDITION...HARDIN...NEWBERN...LOCKINGTON...FARRINGTON...
FLETCHER...PLATTSVILLE...BALLOU AND CARYSVILLE ARE NEAR THE PATH OF
THIS DANGEROUS THUNDERSTORM.

THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 79 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 4028 8401 4027 8400 4026 8385 4004 8389
      4012 8443 4019 8443 4030 8441
TIME...MOT...LOC 2200Z 278DEG 27KT 4020 8430

$$
1 follow-up statement
427 
WWUS51 KILN 022221
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
621 PM EDT WED JUN 2 2010

OHC021-109-149-022230-
/O.CON.KILN.TO.W.0010.000000T0000Z-100602T2230Z/
MIAMI OH-CHAMPAIGN OH-SHELBY OH-
621 PM EDT WED JUN 2 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
SOUTHEASTERN SHELBY...WESTERN CHAMPAIGN AND NORTHEASTERN MIAMI
COUNTIES...

AT 618 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
ST. PARIS...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
ST. PARIS.

IN ADDITION...ROSEWOOD...KISER LAKE STATE PARK...MILLERSTOWN...
THACKERY AND SPRINGHILLS ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. PROTECT YOURSELF
FROM FLYING DEBRIS.

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 4009 8414 4029 8416 4028 8401 4027 8400
      4026 8385 4004 8389
TIME...MOT...LOC 2222Z 278DEG 27KT 4013 8399

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 2, 5:38 PM EDT, 22 minutes earlier.

Area forecast discussion, Jun 2, 5:38 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
538 PM EDT WED JUN 2 2010

.SYNOPSIS...
A BOUNDARY WILL BE DRAPED ALONG THE OHIO RIVER TONIGHT AND
THURSDAY. THIS WILL CREATE A FAVORED TRACK FOR WEAK SURFACE LOW
PRESSURE WAVES TO TRACK ALONG THROUGH THURSDAY NIGHT...WRINGING
OUT SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL
BRIEFLY BUILD OVER THE GREAT LAKES ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATING TO ACCOUNT FOR CONVECTION THAT FIRED ALONG A BOUNDARY TO
THE WEST. STORMS WILL AFFECT NORTHWEST HALF OF CWA AND SLOWLY
SPREAD EAST THIS EVENING AS THEY SLOWLY BLEND THEIR INDIVIDUAL
UPDRAFTS TOGETHER AND DIE OUT LATER THIS EVENING. OUTFLOW FROM
THIS SYSTEM MAY ALSO INITIATE MORE IN THE SOUTHEAST...WILL AMEND
FORECAST AGAIN IF THIS OCCURS.

TEMPS TONIGHT SHOULD DROP INTO THE MID TO UPPER 60S...NOT TOO FAR
OFF OF CURRENT DEWPOINTS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
BOUNDARY WILL REMAIN ALONG THE OHIO RIVER THROUGH THURSDAY NIGHT
UNTIL HIGH PRESSURE BUILDS IN THE GREAT LAKES REGION AND NEGATES
ANY ACTIVITY THAT MAY STILL BE LINGERING ALONG IT DURING THE
EVENING HOURS. WITH DAYTIME HEATING...A SCATTERED THUNDERSTORM OR
DOWNSTREAM SHOWERS ARE EXPECTED DURING THE DAY AND THIS APPEARS TO
HAVE A HIGHER CHANCE OF OCCURRANCE THAN CONVECTION TONIGHT.

TEMPERATURES WERE ABOVE CLIMATOLOGY BUT CONSISTENT WITH WHAT WE
HAVE BEEN SEEING THE LAST FEW DAYS. MID 80S AND MID 60S FOR
MAX/MINS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MAIN UPDATE TO THE LONG TERM WAS TO INCREASE POPS SATURDAY AS
MODELS ARE AGREEING A LITTLE BETTER ON THE POSSIBILITY OF THE NEXT
FRONT MOVING IN A LITTLE QUICKER. THERE IS STILL QUITE A BIT OF
SPREAD IN THE GUIDANCE ON TIMING BUT ENOUGH CONFIDENCE FOR A LOW
CHANCE POP AT THIS POINT.

HIGH PRESSURE AND DRY WEATHER ARE EXPECTED ON MONDAY AND TUESDAY.
TEMPERATURES THROUGH THE PERIOD WILL HOVER AROUND CLIMATOLOGICAL
NORMALS...WITH HIGHS AROUND 80 AND LOWS CLOSE TO 60.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
EXPECT CHANCE OF SHOWERS AND THUNDERSTORMS TO INCREASE LATE THIS
AFTERNOON INTO THIS EVENING AS THE ATMOSPHERE DESTABILIZES AND
CONVERGENCE INCREASES AHEAD OF A TROUGH EXTENDING ACROSS INDIANA.
STILL SOME UNCERTAINTY IN TIMING IN COVERAGE. SO HAVE USED VCSH
AND CB QUALIFIERS FOR TIME FRAME THAT APPEARS TO HAVE THE BEST
CHANCE AT THIS TIME. CHANCE OF CONVECTION MAY EXTEND PAST 06Z BUT
UNCERTAINTY INCREASES WITH TIME. AFTER THAT THERE MAY BE SOME
CLEARING AND WITH LIGHT WINDS AND AMPLE LOW LEVEL MOISTURE EXPECT
VISIBILITY RESTRICTIONS TO DEVELOP IN MIST/FOG. THIS SHOULD
DISSIPATE QUICKLY AFTER 12Z. BUT THE CHANCE OF ADDITIONAL SHOWERS
AND THUNDERSTORMS WILL INCREASE LATE IN THE TAF PERIOD.

.OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY AFTERNOON INTO
THURSDAY NIGHT AND AND AGAIN SATURDAY THROUGH SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...FRANKS
AVIATION...
Hazardous weather outlook, Jun 2, 11:41 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1141 AM EDT WED JUN 2 2010

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-030815-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1141 AM EDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND
EVENING.

THE ATMOSPHERE IS BEING CAPPED IN THE WAKE OF AN OUTFLOW BOUNDARY
WHICH HAS BEEN MOVING ACROSS THE REGION THIS MORNING. PLENTY OF
BREAKS IN THE CLOUDS WILL ALLOW SUFFICIENT HEATING FOR THE
ATMOSPHERE TO BECOME MODERATELY UNSTABLE THIS AFTERNOON. A
DISTURBANCE MOVING OUT OF ILLINOIS WILL LIKELY RESULT IN
THUNDERSTORMS DEVELOPING AND MOVING INTO THE REGION LATER THIS
AFTERNOON AND INTO THE EVENING. HOWEVER THERE IS UNCERTAINTY WHERE
THE PRIMARY FOCUS WILL BE FOR THESE STORMS AND ALSO HOW STRONG
THEY BECOME. THERE IS THE POTENTIAL FOR SOME STORMS TO PRODUCE
DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN IS ALSO A THREAT WITH
THE POSSIBILITY OF STORMS REPEATEDLY MOVING OVER THE SAME
LOCATION...WHICH COULD PRODUCE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

CHANCES FOR OCCASIONAL ROUNDS OF THUNDERSTORMS WILL REMAIN
POSSIBLE ON THURSDAY. SEVERE WEATHER WILL CONTINUE TO BE A
POSSIBILITY...ALTHOUGH THIS THREAT WILL BE MORE LIKELY ALONG AND
SOUTH OF INTERSTATE 71 ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON OR THIS
EVENING.

In the hours before

Special weather statement, Jun 2, 5:45 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
545 PM EDT WED JUN 2 2010

OHZ042-043-051-022230-
MIAMI OH-DARKE OH-SHELBY OH-
545 PM EDT WED JUN 2 2010

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SHELBY...EASTERN DARKE
AND NORTHERN MIAMI COUNTIES THROUGH 630 PM EDT...

AT 545 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WEBSTER...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BRADFORD...COVINGTON...
PIQUA...SIDNEY AND TROY.

ALSO...HORATIO...RUSSIA...BLOOMER...NEWPORT...CIRCLE HILL...
CLAYTON...POLO AND HOUSTON ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

LAT...LON 4032 8401 4026 8401 4001 8404 4010 8464
      4033 8455

AN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:57 AM EDTSpecial Weather StatementILNAuglaize, Mercer, Shelby63 min
Jun 2, 5:45 PM EDTSpecial Weather StatementILNDarke, Miami45 min
Jun 2, 5:54 PM EDTSevere Thunderstorm WarningILNChampaign, Darke, Miami, Shelby51 min
Jun 2, 6:21 PM EDTSevere Thunderstorm WarningILNButler39 min
Jun 2, 6:51 PM EDTSpecial Weather StatementILNClark, Greene, Madison54 min
Jun 2, 7:06 PM EDTSevere Thunderstorm WarningILNClark, Clinton, Fayette, Greene, Madison, Montgomery and 1 more39 min
Jun 2, 7:09 PM EDTSevere Thunderstorm WarningILNButler, Hamilton, Warren51 min
Jun 2, 7:15 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton45 min
Jun 2, 7:26 PM EDTSevere Thunderstorm WarningILNClark, Clinton, Fayette, Greene, Madison49 min
Jun 2, 7:34 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Highland, Warren41 min
Jun 2, 7:46 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking44 min
Jun 2, 7:50 PM EDTAreal Flood AdvisoryILNFranklin115 min
Jun 2, 7:50 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Highland40 min

Nearby

Tornado Warnings in Ohio, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.